MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 95MM STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 95MM STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.295S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of the proximal femoral nailing system (tfna) helical blade due to patient complained of symptomatic pain from hardware from a previous surgery.The helical blade from a proximal femoral nailing system (tfna) implant was protruding approximately 20mm outside of the lateral cortex.The patient had gone on to heal so the surgeon decided to remove the helical blade.The helical blade designed for dynamic collapse.During the process of dynamic collapse, the blade was protruding too far from the lateral cortex creating pain for the patient.The helical blade was the only implant that was removed during the revision surgery.It is unknown if there was a surgical delay.Procedure outcome is unknown with no patient consequence.Concomitant devices reported: unknown tfna nail (part# unknown, lot# unknown, quantity# unknown), unknown screw (part# unknown, lot# unknown, quantity# unknown).This report is for one (1) tfna helical blade 95mm sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part number: 04.038.295s, lot number: h342804, part manufacturing date: 19 may 2017, manufacturing site: elmira, part expiration date: 30 april 2027.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h342804 of tfna helical blades was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h079546 met all specifications with no issues documented that would contribute to this complaint condition.Device history batch null, device history review a review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition investigation summary complaint description it was reported that on (b)(6) 2019, the patient underwent removal of the proximal femoral nailing system (tfna) helical blade due to patient complained of symptomatic pain from hardware from a previous surgery.The helical blade from a proximal femoral nailing system (tfna) implant was protruding approximately 20mm outside of the lateral cortex.The patient had gone on to heal so the surgeon decided to remove the helical blade.The helical blade designed for dynamic collapse.During the process of dynamic collapse, the blade was protruding too far from the lateral cortex creating pain for the patient.The helical blade was the only implant that was removed during the revision surgery.It is unknown if there was a surgical delay.Procedure outcome is unknown with no patient consequence.Concomitant devices reported: unknown tfna nail (part# unknown, lot# unknown, quantity# unknown), unknown screw (part# unknown, lot# unknown, quantity# unknown).This complaint involve one (1) device.The device was not returned.One photographic image in file was reviewed by us customer quality investigations.The photo depicted an unimplanted blade, reasonably assumed to have been taken after explantation.There appeared to be gouges/scratches along the shaft and a possible small metallic burr.This damage is consistent with explanation.Reportedly, the blade was locked dynamically and translated 20mm outside the lateral cortex; the blades initial position relative to the lateral cortex was unknown.Per the tfna surgical technique guide the blade is designed to allow for guided lateral collapse of the femoral head and neck.To allow for this, the blade translates laterally along the shaft's flat groove.No malfunctions or defects that could have contributed to the reported event were observed in the image.Documents reviewed 04.038.270 rev.B-c no design issues were noted.As the device was not returned an as-received visual inspection, dimensional, and material reviews are not applicable.Conclusion: no damage or defect was noted to the device which would have impacted its function or performance.During investigation, no unidentified product design or manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 95MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8531568
Report Number2939274-2019-57573
Device Sequence Number1920180
Product Code HSB
UDI-Device Identifier10886982099013
UDI-Public(01)10886982099013
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.295S
Device Catalogue Number04.038.295S
Device Lot NumberH342804
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/15/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;